An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Best way to handle a meth withdrawal?

Discussion in 'Withdrawal Symptoms' started by tomorrowdreamking, Jun 8, 2015.

  1. So I did meth. I didn't know what it was but a friend told me I could have ”fun” on it. He was gay and brought me to an orgy.

    Now I'm recovering.

    Anyway, now I feel terrible. I don't itch. I only took about 10 good big hits.

    Anyone got experience in this?
  2. Totalarmordestine

    Totalarmordestine Senior Contributor

    Methamphetamine (especially "crystal meth" smoked through a pipe) has what is probably to be considered as the nastiest and most extended of any crash.

    The quickest and easiest way to sooth the effects of stimulant crashes are with "downer" medications, preferably benzodiazepines such as Xanax, Ativan or Valium, though drugs from the opioid family such as hydrocodone and oxycodone can provide quick relief, too. Beta-blockers such as Inderal also provide relief and will get your heart-rate down. However, this method should only be used *very* briefly if it is to be used, since replacing one drug with another is never a good idea in this sense.

    Over the counter medicines such as benadryl & Goody's PM can provide some relief from the crash-feeling, but the important thing is to get all remnants of the meth out of your system. Drink lots of water and/or other healthy fluids that aren't diet or high in caffeine, take hot baths to help sweat the drug out (which works better when about a cup of salt is added to the water), take vitamins or eat foods rich in B vitamins, and get in a little exercise once you're feeling better. Rest is generally a good thing when recovering from meth use, since the drug really does a number on one's heart.

    The sketchy "crash" feeling will normally subside on it's own within 72 hours of onset, though if the amount of the drug consumed was large enough or if it was taken alongside with alcohol, the after effects may take a little longer to subside.
  3. tarverten

    tarverten Senior Contributor

    Get a good detox that'll get rid of the drugs in your system as well as cut out the cravings or withdrawal syptoms... get a sauna/steam bath and massages if you can...
    And don't just follow what your friends say - use your own logic/common sense!
    Activated medical charcoal from a pharmacy or health shop will adsorb the drugs and take away a lot of the withdraw symptoms.
    And don't do it again... It can be very dangerous if you're not in full control of your own body and mind.
  4. blastguardgear

    blastguardgear Senior Contributor

    I don't know what your current symptoms are, feeling 'terrible' is a little vague. You need to drink water, eat something even if you don't feel like it (soup is good for this). You don't itch because you didn't do too much and your liver is doing a good job of processing it out. Cranberry juice is also good for your kidneys. Do you have a friend with Xanax or a sleeping pill, even Unisome works, you need to get some sleep before you feel better.
  5. thepieeatingjay

    thepieeatingjay Senior Contributor

    I would have suggested detox at first. But that's been known to hurt even more than help sometimes. My best advice would be to see a medical professional on this one. Or you can go with stuff like coffee and sleep. That seems to have SOME positive effects on other withdrawls.
  6. Danyell

    Danyell Community Champion

    @tomorrowdreamking was this your first time doing meth? Or are you physically addicted and going through withdrawls? If it was your first experience with it then your experiencing the come down from it. I was into meth a couple of years ago and the come down is terrible. But I definetely agree with some type of downer. It makes things a lot better.
  7. missbishi

    missbishi Community Champion

    Get a benzo down you as soon as you can. Get into bed and try to sleep, maybe try drifting off to the telly or radio/ Then, when you get up tomorrow, remind yourself that you are NEVER going to do that again (the meth, I mean, not the orgy).
  8. gmckee1985

    gmckee1985 Senior Contributor

    Hate to tell you this but theres really no easy way to come down from a meth high. Most of the research I've done on this issue confirms it. It may be the hardest of all drugs to come down from. Also one of the easiest to relapse on. I think its going to be a tough process for you. Going to take a lot of willpower.
    Lostboy8731 likes this.
  9. There isn't much of an easier or less frightening way to detox from meth. rest, take a hot bath, eat protein based foods and g2 or water for fluids. stay away from soda, things that dehydrate you. read a magazine, word search, slowly sweep your floors, anything to take as much focus off of the symptoms as you can.
  10. Jack Wallace

    Jack Wallace Senior Contributor

    Trеаting mеthаmрhеtаminе withdrаwаl is nоt аn еаsy рrосеss еsресiаlly in саsеs whеrе thе individuаl hаs bесоmе dереndеnt. Withdrаwаl symрtоms саn bе trеаtеd in sеvеrаl diffеrеnt wаys. Оnе must hаvе а саrеful рlаn оn gоing аbоut trеаtmеnt. It is rесоmmеndеd tо sееk рrоfеssiоnаl hеlр whеn struggling with mеthаmрhеtаminе withdrаwаls.

    Соmbаting аny аddiсtiоn саn bе еxtrеmеly diffiсult, but duе tо thе nаturе оf mеthаmрhеtаminе аnd its sеvеrе withdrаwаl symрtоms it саn bе mоrе сhаllеnging thаn оthеr substаnсеs. Thеrе аrе milliоns оf trеаtmеnt сеntеrs thаt sресiаlizе in аddiсtiоn. Mаny usе thе "stер dоwn" рrоgrаm whiсh inсludеs рhаrmасоlоgiсаl sоlutiоns. Соunsеling is gеnеrаlly а раrt оf thе trеаtmеnt соmbinеd with рhysiсаl асtivity, mеditаtiоn аnd dеvеlорing sоmе sоrt оf hоbby. Gеtting thе hеlр nееdеd tо оvеrсоmе аddiсtiоn is сruсiаl. If yоu оr а lоvеd оnе аrе suffеring frоm а сrystаl mеth аddiсtiоn, thеrе is hеlр оut thеrе fоr yоu.
  11. rajesh

    rajesh Senior Contributor

    You can try various methods to reduce the 'withdrawal effects' on your brain. One of the best methods to handle the withdrawal effects is meditation. Meditation is just resting in peace. The benefits of meditation for a drug addict facing withdrawal challenges is scientifically proved. I suggested meditation to one of my friend who was suffering from withdrawal period after leaving the same drug (meth). After meditating for few weeks, he reported me that his stress level lowered drastically and his mood would always improve just after 5 min meditation session. So, I would recommend you meditation.
  12. BBarnett22

    BBarnett22 Member

    The easiest way I have seen to get rid of any kind of stimulant withdrawal is to ease down and sleep.. It will be extremely hard especially right after taking the stimulant, but benzodiazapines will definitely help with this. More so than any over the counter sleep medication. But be extremely careful with benzos as they are potentially addicting their self.
    Get you some sleep.. If you don't your body will start to go through some weird stages due to the lack of sleep.

    Good luck!
  13. Lostboy8731

    Lostboy8731 Community Champion

    Couldn't agree more as I recently relapsed and right now I'm going through hell trying to restart my course of sobriety.
    deanokat likes this.